Alert archive / Alabama / Snow Advisories in 2008
Snow Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this snow advisory at Jan 19, 2008, 7:18 AM CST for Greene County, Perry County, Wayne County, Mississippi; 4 counties in Alabama. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2008, 7:18 AM CST (13:18 UTC)
- Expired
- Jan 19, 2008, 10:17 AM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMOB 191318 WSWMOB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 718 AM CST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 3 PM THIS AFTERNOON... ALZ051-053-054-192100- /O.CAN.KMOB.WW.Y.0001.000000T0000Z-080119T2100Z/ /O.NEW.KMOB.SN.Y.0001.080119T1318Z-080119T2100Z/ CHOCTAW-CLARKE-WILCOX- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON... THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL 718 AM CST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. .A LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO WILL MOVE NORTHEAST THIS MORNING AND INTO NORTH FLORIDA BY THIS EVENING. A LARGE SHIELD OF PRECIPITATION TO THE NORTH OF THIS LOW WILL CONTINUE TO MOVE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS MORNING AND INTO THE EARLY AFTERNOON. THE MIXTURE OF RAIN...SLEET AND SNOW WILL GRADUALLY BECOME ALL SNOW DURING THE MORNING TO THE NORTHWEST OF A LINE FROM PERRY COUNTY MISSISSIPPI TO WILCOX COUNTY ALABAMA. SNOWFALL AMOUNTS UP TO ONE INCH HAVE ALREADY BEEN REPORTED IN PARTS OF WAYNE AND CHOCTAW COUNTIES THIS MORNING. TOTAL SNOW ACCUMULATION IN THE ADVISORY AREA IS EXPECTED TO RANGE FROM 1 TO NEARLY 2 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE MINOR TRAVEL DIFFICULTIES...MAINLY ON ELEVATED SURFACES. BE PREPARED FOR THE POSSIBILITY OF SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ ALZ052-MSZ067-075-076-192100- /O.NEW.KMOB.SN.Y.0001.080119T1318Z-080119T2100Z/ WASHINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...CHATOM...MILLRY...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 718 AM CST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. .A LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO WILL MOVE NORTHEAST THIS MORNING AND INTO NORTH FLORIDA BY THIS EVENING. A LARGE SHIELD OF PRECIPITATION TO THE NORTH OF THIS LOW WILL CONTINUE TO MOVE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS MORNING AND INTO THE EARLY AFTERNOON. THE MIXTURE OF RAIN...SLEET AND SNOW WILL GRADUALLY BECOME ALL SNOW DURING THE MORNING TO THE NORTHWEST OF A LINE FROM PERRY COUNTY MISSISSIPPI TO WILCOX COUNTY ALABAMA. SNOWFALL AMOUNTS UP TO ONE INCH HAVE ALREADY BEEN REPORTED IN PARTS OF WAYNE AND CHOCTAW COUNTIES THIS MORNING. TOTAL SNOW ACCUMULATION IN THE ADVISORY AREA IS EXPECTED TO RANGE FROM 1 TO NEARLY 2 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE MINOR TRAVEL DIFFICULTIES...MAINLY ON ELEVATED SURFACES. BE PREPARED FOR THE POSSIBILITY OF SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS44 KMOB 191617 WSWMOB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1017 AM CST SAT JAN 19 2008 ...A HEAVY SNOW WARNING IS IN EFFECT FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 3 PM THIS AFTERNOON... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE EXTREME WESTERN FLORIDA PANHANDLE UNTIL 3 PM THIS AFTERNOON... ALZ051>054-MSZ067-075-076-192100- /O.UPG.KMOB.SN.Y.0001.000000T0000Z-080119T2100Z/ /O.NEW.KMOB.HS.W.0001.080119T1617Z-080119T2100Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 1017 AM CST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THIS REPLACES THE SNOW ADVISORY PREVIOUSLY IN EFFECT. THE HEAVY SNOW WARNING AREA IS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO MONROEVILLE ALABAMA. A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO THE WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE AREA WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW INTO THE REGION. THE COLD AIR IS RESULTING IN RAIN CHANGING OVER TO SLEET THEN SNOW WITH SNOW ACCUMULATIONS RISING UP TO 2 TO 5 INCHES. BRIDGES AND OVERPASSES WILL BE PRONE TO THE HIGHER ACCUMULATIONS. EVEN COLDER AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING FOR ESPECIALLY TREACHEROUS CONDITIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ ALZ055-192100- /O.NEW.KMOB.HS.W.0001.080119T1617Z-080119T2100Z/ MONROE- INCLUDING THE CITIES OF...HOMEWOOD...MONROEVILLE 1017 AM CST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE HEAVY SNOW WARNING AREA IS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO MONROEVILLE ALABAMA. A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO THE WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE AREA WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW INTO THE REGION. THE COLD AIR IS RESULTING IN RAIN CHANGING OVER TO SLEET THEN SNOW WITH SNOW ACCUMULATIONS RISING UP TO 2 TO 5 INCHES. BRIDGES AND OVERPASSES WILL BE PRONE TO THE HIGHER ACCUMULATIONS. EVEN COLDER AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING FOR ESPECIALLY TREACHEROUS CONDITIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ ALZ056>064-FLZ001>003-MSZ078-079-192100- /O.NEW.KMOB.WW.Y.0002.080119T1617Z-080119T2100Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-UPPER MOBILE- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-STONE-GEORGE- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON... MOLINO...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA... BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...WIGGINS...LUCEDALE 1017 AM CST SAT JAN 19 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY AREA IS GENERALLY SOUTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO MONROEVILLE ALABAMA TO LUVERNE ALABAMA...AND NORTH OF A LINE FROM PENSACOLA TO ANDALUSIA ALABAMA. A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO THE WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE AREA WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW INTO THE REGION. THE COLD AIR IS RESULTING IN RAIN BECOMING MIXED WITH SLEET AND POSSIBLY SNOW. ACCUMULATIONS OF SNOW WILL BE GENERALLY LESS THAN 1 INCH ON GRASSY AREAS...BRIDGES AND OVERPASSES. EVEN COLDER AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING FOR ESPECIALLY TREACHEROUS CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this snow advisory went out at Jan 19, 6:55 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 19, 6:55 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CST SAT JAN 19 2008
.UPDATE...WE ARE CURRENTLY WORKING UP A SNOW ADVISORY FOR OUR
NORHWESTERN ZONES. CHOCTAW COUNTY HAS EARLIER REPORTED ABOUT AN
INCH OF SNOW ON THE GROUND (BUT PCPN HAS AGAIN SINCE CHANGED OVER TO
RAIN)...AND SOME AREAS JUST TO OUR WEST OVER SOUTH CENTRAL
MISSISSIPPI ALSO REPORTING ABOUT AN INCH ACCUMULATION. MODEL
SOUNDINGS INDICATE THAT MOST OF THE PCPN SHOULD CHANGE OVER TO SNOW
OVER OUR NORTHWESTERN COUNTIES THIS MORNING...THUS WE WILL UPGRADE
THE CURRENT WINTER WEATHER ADVISORY TO A SNOW ADVISORY AND ADD
WASHINGTON...WAYNE...GREENE AND PERRY COUNTIES AS WELL. MOST
OF THE SNOW HAS ACCUMULATED ON GRASSY SURFACES AND AUTOMOBILES...AND
NO ROADWAYS HAVE BEEN NEGATIVELY IMPACTED. FOR NOW...WE DONT THINK
ANY MAJOR TRAVEL HAZARDS WILL OCCUR...BUT SOME LOCATIONS IN THE SNOW
ADVISORY AREA COULD SEE BETWEEN 1 TO NEAR NEARLY 2 INCHES OF SNOW
THIS MORNING. ALL UPDATES WILL BE ISSUED SHORTLY. 12/DS
...PREVIOUS FCST DISCN FOLLOWS...
.SHORT TERM (TODAY AND TONIGHT)...WIDESPREAD MAINLY LIGHT TO
OCCASIONALLY MODERATE RAIN CONTINUES TO OVERSPREAD THE AREA AS AN
AREA OF LOW PRESSURE CONTINUES TO MOVE NORTHEAST ACROSS THE NORTHERN
GULF. AS THE LOW MOVES TO THE SOUTH OF THE AREA THIS MORNING
WIDESPREAD RAIN WILL CONTINUE TO MOVE ACROSS THE REGION. AS THE LOW
PASSES TO THE EAST OF THE AREA LATER THIS MORNING A COLDER AIRMASS
WILL BEGIN TO MOVE SOUTHWARD INTO THE FORECAST AREA. CURRENTLY MOST
OF THE PRECIPITATION HAS FALLEN IN THE FORM OF RAIN...WITH MOST OF
THE SLEET REPORTS NORTH AND WEST OF THE AREA AND WOULD NOT BE
SURPRISED TO SEE SOME SLEET REPORTS FROM NORTHERN PARTS OF THE AREA.
HOWEVER...AS THIS COLDER AIR MOVES IN THIS MORNING AND EARLY THIS
AFTERNOON THE RAIN WILL LIKELY MIX WITH SLEET AND SNOW. FORECAST
SOUNDINGS INDICATE THAT UPPER LEVEL PROFILES WILL COOL ENOUGH FOR
THE MIX TO CHANGE TO LIGHT SNOW AROUND DAYBREAK ACROSS
CHOCTAW...NORTHERN CLARKE AND WILCOX COUNTIES WHERE ACCUMULATIONS
AROUND AN INCH ARE POSSIBLE BY EARLY AFTERNOON. THIS IS ALSO WHERE
THE WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 3 PM. AROUND THE
ADVISORY AREA...A BRIEF CHANGEOVER TO SLEET OR SNOW IS POSSIBLE
BEFORE THE MOISTURE MOVES EAST OF THE AREA AND ENDS THE
PRECIPITATION WITH LITTLE TO NO ACCUMULATION EXPECTED.
AS THE LOW MOVES EAST OF AREA THIS AFTERNOON...PRECIPITATION WILL
END FROM WEST TO EAST W/ SOME CLEARING ACROSS NORTHWEST ZONES.
NORTHERLY WINDS WILL ALSO INCREASE BEHIND THE LOW WITH GUSTS TO
AROUND 30 MPH POSSIBLE ALONG THE COAST. A WIND ADVISORY IS IN EFFECT
THROUGH SUNDAY MORNING FOR COASTAL AREAS OF SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA. IN ADDITION...A MUCH COLDER AIRMASS WILL MOVE
INTO THE REGION THROUGH THE AFTERNOON INTO TONIGHT. THUS
TEMPERATURES WILL STRUGGLE TO MOVE FROM CURRENT LEVELS TODAY AND MAY
EVEN FALL SLOWLY THIS AFTERNOON. AS THE COLDER AIRMASS SETTLES OVER
THE REGION TONIGHT...A HARD FREEZE IS EXPECTED GENERALLY ALONG AND
NORTH OF INTERSTATE 10 AND ALSO INCLUDES SOUTHEAST MISSISSIPPI. A
HARD FREEZE WARNING IS IN EFFECT FOR THESE AREAS STARTING AT
MIDNIGHT TONIGHT THROUGH 9 AM SUNDAY MORNING. 13/JC
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...COLDER AIRMASS AND DRY HIGH
PRESSURE WILL BE IN CONTROL OVER FCST AREA THROUGH MONDAY. WE WILL
HAVE HAD A HARD FREEZE OVER MOST OF THE REGION EXCEPT FOR IMMEDIATE
COAST ON SUNDAY MORNING...AND GUIDANCE INDICATES ANOTHER HARD FREEZE
FOR THE SAME LOCATIONS SUNDAY NIGHT. THE DAYSHIFT TODAY MAY OPT TO
ISSUE ANOTHER HARD FREEZE WATCH FOR SUNDAY NIGHT...AND THE MIDNIGHT
SHIFT TONIGHT WILL ALMOST CERTAINLY ISSUE ANOTHER HARD FREEZE
WARNING FOR SUNDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA ON
TUESDAY...BRINGING THE NEXT CHANCE FOR RAIN...BUT WARMER TEMPS WILL
BE IN PLACE FOR THAT EVENT AS RETURN FLOW AHEAD OF THE FRONT BEGINS
MONDAY NIGHT. RAIN CHANCES WILL LOWER SLIGHTLY ON WEDNESDAY AS HIGH
PRESSURE TO THE NORTH OF OUR FCST AREA SLIDES EAST. LONGER RANGED
MODELS INDICATE YET ANOTHER GULF LOW WILL RESULT IN A GOOD CHANCE OF
RAIN...SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE WEEK.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR THIS TIME OF THE
YEAR BY WEEKS END...WITH HIGHS IN THE UPPER 50S AND LOWER 60S AND
LOWS IN THE MID 30S TO AROUND 40 DEGREES. 12/DS
&&
.MARINE...AN AREA OF LOW PRESSURE WILL CONTINUE TO TRACK NORTHEAST
ACROSS THE NORTHERN GULF TODAY...AND WE HAVE ISSUED A GALE WARNING
FOR ALL MARINE ZONES EXCEPT FOR MOBILE BAY...WHERE A SMALL CRAFT
ADVISORY REMAINS IN EFFECT BUT GUSTS WILL OCCASIONALLY BE NEAR GALE
FORCE THERE TOO. STRONG NORTHERLY WINDS AND CONTINUED HIGH SEAS WILL
FOLLOW IN THE WAKE OF THE PASSING LOW TODAY AND CONTINUE THROUGH THE
WEEKEND. THE STRONG NORTHERLY WINDS WILL ALSO CAUSE TIDES TO BE 1 TO
2 FEET BELOW NORMAL THIS WEEKEND. A MODERATE EASTERLY WIND WILL
OCCUR MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC STATES. 13/JC
&&
.FIRE...NO FIRE CONCERNS TODAY AS WIDESPREAD PCPN IS EXPECTED. FIRE
WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY WITH RH INTO THE LOW TO
MID 20S OVER THE WESTERN FLORIDA PANHANDLE. WINDS SEEM TO WANT TO
DIE OFF IN NEWER MODEL RUNS...SO NOT CONSIDERING ALABAMA FOR NOW.
12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 43 24 49 26 / 80 10 05 05
PENSACOLA 45 25 50 29 / 100 10 05 05
DESTIN 50 31 51 34 / 100 10 05 05
EVERGREEN 40 23 46 21 / 90 10 05 05
WAYNESBORO 40 21 46 23 / 70 05 05 05
CAMDEN 39 22 44 21 / 90 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
ZONES: CHOCTAW...CLARKE...AND WILCOX.
HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
WIND ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
WIND ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.
MS...HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
GALE WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 19, 6:00 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST SAT JAN 19 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE NORTHERN GULF THROUGH TONIGHT. THIS LOW IS EXPECTED TO PASS 70 TO 100 MILES SOUTH OF THE ALABAMA...NORTHWEST FLORIDA GULF COAST TODAY. NORTH OF THIS LOW PRESSURE SYSTEM...A WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON. AS THIS LOW MOVES EAST OF THE AREA...A MUCH COLDER AIRMASS WILL FILTER SOUTHWARD INTO THE GULF COAST REGION. WHILE MOST OF THE PRECIPITATION IS EXPECTED TO FALL AS A COLD RAIN...ENOUGH COLD AIR IS EXPECTED TO MOVE INTO FAR NORTHERN PARTS OF THE AREA THIS MORNING THAT THE RAIN COULD BECOME MIXED WITH SLEET AND SNOW. THE SLEET AND SNOW MIXTURE IS EXPECTED MAINLY ALONG AND NORTH OF A WAYNESBORO MISSISSIPPI...GROVE HILL TO LUVERNE ALABAMA LINE. IN THESE AREAS THERE IS A POTENTIAL OF A LIGHT ACCUMULATION OF SLEET OR SNOW FROM CHOCTAW COUNTY EAST ACROSS NORTHERN CLARKE COUNTY AND ACROSS WILCOX COUNTY. ACCUMULATIONS OF SNOW IN THESE AREAS WOULD MOST LIKELY BE 1 INCH OR LESS...WITH LOCALIZED AREAS SEEING ACCUMULATIONS 1 TO 2 INCHES. FOR THE MARINE AREA...A STRONG OFFSHORE WIND FLOW WILL CONTINUE AS THE LOW PASSES TO THE EAST OF THE AREA TODAY. SUSTAINED WINDS OF 25 TO 30 KNOTS ARE EXPECTED IN THE OFFSHORE WATERS WITH FREQUENT GUSTS TO GALE FORCE. A GALE WARNING IS IN EFFECT THROUGH SUNDAY MORNING FOR THE COASTAL WATERS OUT TO 60 NM. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR MOBILE BAY THROUGH SUNDAY MORNING. A MUCH COLDER AIRMASS WILL FOLLOW IN THE WAKE OF THE LOW PRESSURE SYSTEM TONIGHT...WITH LOW TEMPERATURE DROPPING BELOW 26 DEGREES FOR SEVERAL HOURS SUNDAY MORNING NORTH OF INTERSTATE 10 INCLUDING SOUTHEAST MISSISSIPPI. A HARD FREEZE WARNING IS IN EFFECT FOR THESE AREAS FROM MIDNIGHT TONIGHT THROUGH 9 AM SUNDAY MORNING. A WIND ADVISORY IS IN EFFECT FOR GUSTY WINDS OF 20 TO 30 MPH EXPECTED ALONG COASTAL AREAS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG NORTHERLY WINDS BEHIND THE DEPARTING AREA OF LOW PRESSURE WILL CONTINUE TO CREATE HAZARDOUS WINDS CONDITIONS FOR HIGH PROFILE VEHICLES ALONG THE COASTAL SECTIONS...AND FOR SMALL CRAFT OPERATING ON MOBILE BAY AND THE OFFSHORE WATERS THROUGH SUNDAY MORNING. ANOTHER HARD FREEZE IS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. STAY TUNED FOR POSSIBLE HARD FREEZE WATCHES AND WARNINGS FOR SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL ALONG THE INTERIOR OF SOUTHWEST ALABAMA AND THE INTERIOR OF SOUTHEAST MISSISSIPPI SHOULD MONITOR DEVELOPMENTS FOR WINTER WEATHER PRECIPITATION DURING THE EARLY PART OF TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:01 AM CST | Hard Freeze Warning | MOB | George, Greene, Perry, Stone, Wayne | 29 hr |
| Jan 19, 10:17 AM CST | Heavy Snow Warning | MOB | Greene, Perry, Wayne | 3 hr |
| Jan 19, 10:17 AM CST | Winter Weather Advisory | MOB | George, Stone | 3 hr |
| Jan 19, 1:36 PM CST | Hard Freeze Watch | MOB | George, Greene, Perry, Stone, Wayne | 15 hr |
| Jan 18, 9:35 PM CST | Winter Weather Advisory | MOB | Choctaw, Clarke, Wilcox | 10 hr |
| Jan 19, 2:52 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 27 hr |
Nearby
Snow Advisories in Alabama, 2008Snow Advisories in Mississippi, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.